MAUDE Adverse Event Report: KARL STORZ ENDOSCOPY-AMERICA, INC. C-MAC S; LARYNGOSCOPE, RIGID

KARL STORZ ENDOSCOPY-AMERICA, INC. C-MAC S; LARYNGOSCOPE, RIGID
Model Number 8403XSI
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
Physician was setting up a storz 8403sxi c-mac s video laryngoscope handle in preparation for use.While inserting the scope into the disposable laryngoscope blade he inadvertently inserted the handle approximately 180 degrees out of position causing the spring-loaded retainer on the end cap of the c-mac handle to become jammed in the top of the disposable blade.On attempting to remove the handle from the blade, the press-fit end cap of the c-mac handle became completely separated from the body of the handle, and the ribbon connector detached from the circuit board in the handle body.The c-mac handle was rendered unusable.Manufacturer response for video laryngoscope, c-mac s (per site reporter).Local clinical rep viewed the equipment in question, stated he was not aware of this failure happening elsewhere, and agreed that it should be replaced under warranty.

Brand Name
C-MAC S
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
KARL STORZ ENDOSCOPY-AMERICA, INC.
2151 e. grand avenue
el segundo CA 90245
MDR Report Key8168831
Report Number8168831
Device Sequence Number19339482
Product Code CCW
UDI-Device Identifier04048551408315
UDI-Public(01)04048551408315
Combination Product (Y/N)N
Initial Reporter StateDC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/03/2018
Report Date (Section F) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8403XSI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? Yes
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/05/2018